MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER OUTRIGGER; CLOSED, AXIAL ROD, LONG, 300MM

SEASPINE ORTHOPEDICS CORPORATION MARINER OUTRIGGER; CLOSED, AXIAL ROD, LONG, 300MM
Model Number 99-1022-300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a revision surgery on (b)(6) 2025, the surgeon was removing a broken 99-1022-300 mariner outrigger rod connector (an integrated rod and connector component), when one of the associated 99-1000-01 set screw components split in half.The bottom half of the set screw could not be removed, so the broken rod connector was left in the patient.The event did not lead to a clinically relevant increase in the duration of the surgical procedure and the revision surgery was completed successfully with side-to-side connectors and a new rod.Customer confirms there was no patient injury.Mdr report #3012120772-2025-00015 documented for the broken rod that initially required the revision surgery.This mdr is to document the broken set screw left inside the patient.
 
Additional Manufacturer Narrative
H3: set screws from the connector have been returned, but outcome of the investigation is still pending.Review of labeling: intraoperative warnings.Bending, disassembly, or fracture of implant and components.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes." investigation conclusion: the set screw (99-1000-01) components of the closed, axial rod, long, 300mm (99-1022-300) were visually inspected and the reported failure mode was confirmed.Upon closer investigation of the hexalobe, the clockwise walls of each lobe were noticeably deformed, which indicates excessive torque during the implant's initial insertion.The set screw sheared during application of torque during removal.There was a brittle fracture that followed the path of the first thread on the set screw.There was also significant wear observed on the threads via removal of the anodized surface treatment, indicating significant torque during either insertion or removal operations.The implants were dimensionally inspected and all critical features relevant to the failure mode were found to be within specification.An additional closed, axial rod, long, 300mm (99-1022-300) was pulled from inventory.The set screw (99-1000-01) components were visually and dimensionally inspected and all critical features relevant to the failure mode were found to be within specification.Root cause: the critical features relevant to the failure mode were found to be within specification.The root cause of this failure was determined to be excessive force during insertion that plastically deformed the set screw and weakened areas with thin wall conditions.

Brand Name
MARINER OUTRIGGER
Common Device Name
CLOSED, AXIAL ROD, LONG, 300MM
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
danielle nelson-archer
5770 armada dr.
carlsbad, CA 92008
MDR Report Key21758357
Report Number3012120772-2025-00014
Device Sequence Number13198811
Product Code NKB
UDI-Device Identifier10889981173708
UDI-Public10889981173708
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K183639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-1022-300
Device Catalogue Number99-1022-300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown